0
RESEARCH PAPERS

Boussinesq-Papkovich Functions for Creep Around a Spherical Cavity or a Rigid Inclusion in a Gravity-Loaded Half Space

[+] Author and Article Information
C. A. Anderson

Los Alamos Scientific Laboratory, University of California, P.O. Box 1663, Los Alamos, New Mex. 87545

J. Appl. Mech 48(2), 327-330 (Jun 01, 1981) (4 pages) doi:10.1115/1.3157617 History: Received February 01, 1980; Revised October 01, 1980; Online July 21, 2009

Abstract

Boussinesq-Papkovich stress functions are used to determine three-dimensional closed form solutions for steady creep around a spherical cavity or rigid inclusion in a half space under gravity loading. The ratio of cavity depth to radius is assumed to be greater than 5, and the flow law of the half space is linear, which allows for solution in terms of a finite number of spherical harmonics. Numerical results are given to show the influence of the lateral stress component at infinity, the stabilizing effect of internal cavity pressure, and buoyancy forces associated with the motion of a rigid inclusion.

Copyright © 1981 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In